Alert archive / Washington / Gale Warnings in 2018
Gale Warning 2, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jan 10, 2018, 2:52 PM PST. It took effect at Jan 11, 2018, 2:50 AM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2018, 2:52 PM PST (22:52 UTC)
- In effect from
- Jan 11, 2018, 2:50 AM PST
- Expired
- Jan 11, 2018, 6:22 PM PST
- In force
- 16 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
444 WHUS76 KSEW 102252 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 252 PM PST Wed Jan 10 2018 PZZ150-153-156-170-173-176-110700- /O.EXT.KSEW.SC.Y.0006.000000T0000Z-180111T1200Z/ /O.UPG.KSEW.GL.A.0001.180111T1400Z-180112T0600Z/ /O.NEW.KSEW.GL.W.0002.180111T1200Z-180112T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 252 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY... ...GALE WARNING IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 4 AM to 10 PM PST Thursday. The Gale Watch is no longer in effect. * WAVES/SEAS...Southeast 15 to 25 knots, rising to 25 to 35 knots Thursday morning and becoming southwest Thursday afternoon and evening. Combined seas 10 to 14 feet Thursday, building to 13 to 17 feet Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-110700- /O.NEW.KSEW.RB.Y.0004.180111T1200Z-180112T0000Z/ Grays Harbor Bar- 252 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY... The National Weather Service in Seattle has issued a Small Craft Advisory for rough bar...which is in effect from 4 AM to 4 PM PST Thursday. * COMBINED SEAS...10 to 12 feet. * BAR CONDITION...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ135-110700- /O.NEW.KSEW.SC.Y.0007.180111T1800Z-180112T1200Z/ Puget Sound and Hood Canal- 252 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 10 AM Thursday to 4 AM PST Friday. * WIND...South 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-110700- /O.EXB.KSEW.SC.Y.0006.180111T0000Z-180112T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 252 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST THURSDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 4 PM PST Thursday. * WIND...East to southeast 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-110700- /O.EXB.KSEW.SC.Y.0006.180111T0600Z-180112T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 252 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 10 PM this evening to 4 AM PST Friday. * WIND...East to southeast 15 to 30 knots becoming west to northwest Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-110700- /O.EXB.KSEW.SC.Y.0006.180111T0600Z-180112T1200Z/ Northern Inland Waters Including The San Juan Islands- 252 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST FRIDAY... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect from 10 PM this evening to 4 AM PST Friday. * WIND...East to northeast 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
5 follow-up statements
384 WHUS76 KSEW 110440 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 840 PM PST Wed Jan 10 2018 PZZ150-153-156-170-173-176-111245- /O.CON.KSEW.SC.Y.0006.000000T0000Z-180111T1200Z/ /O.CON.KSEW.GL.W.0002.180111T1200Z-180112T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 840 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 10 PM PST THURSDAY... * WAVES/SEAS...Southeast 15 to 25 knots, rising to 25 to 35 knots Thursday morning and becoming southwest Thursday afternoon and evening. Combined seas 10 to 14 feet Thursday, building to 13 to 17 feet Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-111245- /O.CON.KSEW.RB.Y.0004.180111T1200Z-180112T0000Z/ Grays Harbor Bar- 840 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT FROM 4 AM TO 4 PM PST THURSDAY... * COMBINED SEAS...10 to 12 feet. * BAR CONDITION...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-111245- /O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 840 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... * WIND...East to southeast 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-111245- /O.CON.KSEW.SC.Y.0006.180111T0600Z-180112T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 840 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND...East to southeast 15 to 30 knots becoming west to northwest Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-111245- /O.CON.KSEW.SC.Y.0006.180111T0600Z-180112T1200Z/ Northern Inland Waters Including The San Juan Islands- 840 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND...East to northeast 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-111245- /O.CON.KSEW.SC.Y.0007.180111T1800Z-180112T1200Z/ Puget Sound and Hood Canal- 840 PM PST Wed Jan 10 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST FRIDAY... * WIND...South 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
305 WHUS76 KSEW 111050 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 250 AM PST Thu Jan 11 2018 PZZ150-153-156-170-173-176-111900- /O.CAN.KSEW.SC.Y.0006.000000T0000Z-180111T1200Z/ /O.EXT.KSEW.GL.W.0002.180111T1050Z-180112T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 250 AM PST Thu Jan 11 2018 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WAVES/SEAS...Southeast 25 to 35 knots becoming southwest this afternoon and evening. Combined seas 10 to 14 feet Thursday, building to 13 to 17 feet Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ110-111900- /O.EXT.KSEW.RB.Y.0004.180111T1050Z-180112T1200Z/ Grays Harbor Bar- 250 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 AM PST FRIDAY... * COMBINED SEAS...10 to 13 feet. * BAR CONDITION...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-111900- /O.EXT.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 250 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND...East to southeast 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-111900- /O.EXT.KSEW.SC.Y.0007.180111T1050Z-180112T1200Z/ Puget Sound and Hood Canal- 250 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND...East 15 to 25 knots becoming southwest tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-111900- /O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 250 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND...East to southeast 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-111900- /O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/ Northern Inland Waters Including The San Juan Islands- 250 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND...East to northeast 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
523 WHUS76 KSEW 111644 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 844 AM PST Thu Jan 11 2018 PZZ150-153-156-170-173-176-120045- /O.CON.KSEW.GL.W.0002.000000T0000Z-180112T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 844 AM PST Thu Jan 11 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WAVES/SEAS...Southeast 25 to 35 knots becoming southwest this afternoon and evening. Combined seas 10 to 14 feet, building to 13 to 17 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ110-120045- /O.CON.KSEW.RB.Y.0004.000000T0000Z-180112T1200Z/ Grays Harbor Bar- 844 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * COMBINED SEAS...10 to 13 feet. * BAR CONDITION...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-120045- /O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 844 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND...East to southeast 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-120045- /O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 844 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND...East to southeast 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-120045- /O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/ Northern Inland Waters Including The San Juan Islands- 844 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND...East to northeast 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-120045- /O.CON.KSEW.SC.Y.0007.000000T0000Z-180112T1200Z/ Puget Sound and Hood Canal- 844 AM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND...Southeast 15 to 25 knots becoming southwest tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
449 WHUS76 KSEW 112243 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 243 PM PST Thu Jan 11 2018 PZZ150-153-156-170-173-176-120600- /O.CON.KSEW.GL.W.0002.000000T0000Z-180112T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 243 PM PST Thu Jan 11 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WAVES/SEAS...Southeast 25 to 35 knots becoming southwest this afternoon and evening. Combined seas 10 to 14 feet, building to 13 to 17 feet this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ110-120645- /O.EXT.KSEW.RB.Y.0004.000000T0000Z-180113T0000Z/ Grays Harbor Bar- 243 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 4 PM PST FRIDAY... * COMBINED SEAS...12 to 14 feet. * BAR CONDITION...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ PZZ130-120645- /O.EXT.KSEW.SC.Y.0006.000000T0000Z-180112T1800Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 243 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY... * WIND...East to southeast 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-120645- /O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 243 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND/SEAS...East to southeast 15 to 30 knots. West swell 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-120645- /O.CON.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/ Northern Inland Waters Including The San Juan Islands- 243 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND...East to northeast 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-120645- /O.CON.KSEW.SC.Y.0007.000000T0000Z-180112T1200Z/ Puget Sound and Hood Canal- 243 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... * WIND...South 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
831 WHUS76 KSEW 120222 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 622 PM PST Thu Jan 11 2018 PZZ150-153-156-170-173-176-121030- /O.CAN.KSEW.GL.W.0002.000000T0000Z-180112T0600Z/ /O.EXB.KSEW.SC.Y.0006.000000T0000Z-180113T0000Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 622 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM PST FRIDAY... ...GALE WARNING IS CANCELLED... Gale force winds are no longer expected. * WIND...East winds 15 to 25 knots north part and west 15 to 25 knots south part. Winds becoming west and diminishing late tonight through Friday. * SEAS...Combined seas 11 to 14 feet with a dominant period of 16 seconds. The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 4 PM PST Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131>133-120330- /O.CAN.KSEW.SC.Y.0006.000000T0000Z-180112T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- 622 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... Small craft advisory conditions are no longer expected. $$ PZZ135-120330- /O.CAN.KSEW.SC.Y.0007.000000T0000Z-180112T1200Z/ Puget Sound and Hood Canal- 622 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... Small craft advisory conditions are no longer expected. $$ PZZ130-121030- /O.EXT.KSEW.SC.Y.0006.000000T0000Z-180113T0000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 622 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY... * WIND...East 15 to 25 knots will become light on Friday. * SEAS...Combined seas 10 to 12 feet with a dominant period of 16 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ110-121030- /O.CON.KSEW.RB.Y.0004.000000T0000Z-180113T0000Z/ Grays Harbor Bar- 622 PM PST Thu Jan 11 2018 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY... * COMBINED SEAS...12 to 14 feet. * BAR CONDITION...Rough. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for rough bar means that wave conditions are expected to be hazardous to small craft in or near harbor entrances. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 10, 9:40 AM PST, 5 hours 12 minutes earlier.
Area forecast discussion, Jan 10, 9:40 AM PST, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
940 AM PST Wed Jan 10 2018
.SYNOPSIS...A storm system will bring active weather to the
region this afternoon through Thursday evening. Expect rain,
mountain snow with windy conditions particularly along the coast
Thursday afternoon and evening. High pressure will build into the
area Friday into the weekend bringing generally drier conditions. An
active pattern is expected to return next week with a series of
systems forecast to affect the area through mid week.
&&
.SHORT TERM...Precipitation will begin to work into the area
late this afternoon as a warm front begins to nudge into the region.
This will become fully established by late evening with the heaviest
rainfall Thursday morning and afternoon. Precipitation amounts have
been highlighting impacts to some area rivers particularly for the
more flood prone rivers. See the Hydro section below or the
Hydrologic Outlook for more details. In addition to rainfall, there
will be snow impacts to area mountains with snowfall totals with
Winter Storm Warning Criteria over the Cascades and likely Advisory
amounts over the Olympics particularly for Hurricane Ridge. Have
upgraded the winter storm watch for the Cascades to a warning
begining late this evening through Thursday evening as well as an
advisory for the Olympics. Expeceted snow totals for the Cascades
continue to fall in the 10 to 20 inch range with the heaviest
accumulations during the day Thursday above 3500 feet. For the
Olympics expect 8 to 12 inches above 4000 feet. In addition to the
precipitation impacts associated with this storm system have issued
a wind advisory for the Central and North Washington Coast for
Thursday afternoon as the surface low moves into the coastal waters
and onshore. Expect winds to rise to 20 to 30 mph with gusts to 45
mph late in the afternoon and evening. Elsewhere breezy conditions
with gusts to 35 mph.
Upper level heights begin to build over the region by early Friday
morning setting the stage for drier more benign weather into the
weekend. Expect lingering showers particularly over the Cascades
Friday with snow levels around 3000 to 3500 feet.
.LONG TERM...from previous discussion...Dry weather and offshore
flow look to continue as the upper ridge remains in place Saturday
and most of Sunday before moving east. Models in a little
disagreement as to when next rain-making system to enter the
area...GFS proving to be faster with rain expected to move onto the
coast by late Monday morning...while the ECMWF holds off until
Monday night...a 12-18 hour difference. While the details of next
week may be subject to argument between the two models...the general
pattern looks to be the same for each with a series of systems
pushing through W WA...making for continued cool and wet conditions.
SMR
&&
.AVIATION...Northwest flow aloft today will become west tonight.
A warm front will lift through the area this afternoon and evening.
A strong frontal system will reach the area Thursday morning. The
air mass is moist and stable. Mostly mid and high level clouds this
morning. Low level moisture will increase this afternoon and evening
with MVFR ceilings becoming widespread tonight.
KSEA...Mid and high clouds this morning. There are some patchy MVFR
ceilings in the area but the chance of this happening at the
terminal does not seem high enough to warrant a mention in the TAF.
Ceilings should lower to VFR low clouds this afternoon and MVFR
tonight. Southerly wind 4-8 knots. Schneider
&&
.MARINE...A warm front will lift through the area this afternoon
and evening with small craft advisory strength southeast winds
developing over the Coastal Waters. A stronger frontal system will
move through the area Thursday with gales possible for the Coastal
Waters and small craft advisory strength winds most other waters.
Weak high pressure will move over the area Friday. A weak warm front
will lift through the area Friday night and Saturday morning. A cold
front will approach the Coastal Waters from the west on Sunday.
Schneider
&&
.HYDROLOGY...From Previous Discussion...The frontal system that
moves through the area Thursday could drive a few rivers up toward
flood stage--The Skokomish river and White River at R street have
forecasts up near flood stage. Rivers flowing off the Cascades from
about King County south are worth watching Thursday because the
front will tend to hang up there a bit longer.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Warning from 10 PM this evening to 10 PM PST
Thursday for Cascades of Pierce and Lewis Counties-Cascades
of Snohomish and King Counties-Cascades of Whatcom and
Skagit Counties.
Winter Weather Advisory from 10 PM this evening to 10 PM PST
Thursday for Olympics.
Wind Advisory from noon Thursday to midnight PST Thursday night
for Central Coast-North Coast.
PZ...Gale Watch from Thursday morning through Thursday evening for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until 6 AM PST Thursday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 2:58 AM PST | Gale Watch | SEW | 12 hr | |
| Jan 10, 9:50 AM PST | Winter Storm Warning | SEW | 36 hr | |
| Jan 10, 9:50 AM PST | Winter Weather Advisory | SEW | 36 hr | |
| Jan 10, 10:00 AM PST | Wind Advisory | SEW | 28 hr | |
| Jan 10, 2:52 PM PST | Small Craft Advisory for Rough Bar | SEW | 60 hr | |
| Jan 10, 2:52 PM PST | Small Craft Advisory | SEW | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.